Convergence to cycles as a typical asymptotic behavior in smooth strongly monotone discrete-time dynamical systems. (English) Zbl 0755.58039

Let \(X\) be a strongly ordered Banach space and \(F : X \to X\) a compact \(C^{ 1,\alpha}\)-map such that for any \(x \in X\) the derivative \(F'(x)\) is a strongly positive operator. Assume that any compact invariant set admits continuous separation, a quite technical condition introduced in the paper. Let \(G\) be a bounded positively invariant set. Then, the set of points from \(G\) having their \(\omega\)-limit sets equal to a periodic orbit contains an open and dense set in \(G\).
Reviewer: J.Ombach (Kraków)


37C70 Attractors and repellers of smooth dynamical systems and their topological structure
Full Text: DOI


[1] N. D. Alikakos & P. Hess, On stabilization of discrete monotone dynamical systems, Israel J. Math. 59 (1987), 185–194. · Zbl 0652.47035
[2] N. D. Alikakos, P. Hess & H. Matano, Discrete order preserving semigroups and stability for periodic parabolic differential equations, J. Diff. Eq. 82 (1989), 322–341. · Zbl 0698.35075
[3] E. N. Dancer & P. Hess, Stability of fixed points for order-preserving discrete-time dynamical systems, J. reine angew. Math, to appear. · Zbl 0728.58018
[4] P. Hess, On stabilization of discrete strongly order-preserving semigroups and dynamical processes, in Semigroup Theory and Applications, P. Clément (ed.), Lecture Notes in Pure and Applied Mathematics, Marcel Dekker, 1989. · Zbl 0684.47034
[5] P. Hess, Periodic Parabolic Boundary-Value Problems and Positivity, Pitman Research Notes in Mathematics, Vol. 247, 1991. · Zbl 0731.35050
[6] M. W. Hirsch, Stability and convergence in strongly monotone dynamical Systems, J. reine angew. Math. 383 (1988), 1–58. · Zbl 0624.58017
[7] M. W. Hirsch, Differential equations and convergence almost everywhere in strongly monotone flows, Contemp. Math. 17, Amer. Math. Soc. 1983, 267–285. · Zbl 0523.58034
[8] T. Kato, Perturbation Theory for Linear Operators, Springer-Verlag, 1966. · Zbl 0148.12601
[9] I. P. Kornfeld, S. V. Fomin & Y. G. Sinai, Ergodic Theory, Springer-Verlag, 1982.
[10] R. Mañé, Ergodic Theory and Differentiable Dynamics, Springer-Verlag, 1987.
[11] R. Mañé, Lyapunov exponents and stable manifolds for compact transformations, in: Geometric Dynamics, J. Palis (ed.), Lecture Notes in Mathematics vol. 1007, Springer-Verlag, 1983, 522–577.
[12] H. Matano, Strong comparison principle in nonlinear parabolic equations, in Nonlinear Parabolic Equations: Qualitative Properties of Solutions, L. Boccardo, A. Tesei (eds.), Pitman, 1987, 148–155. · Zbl 0664.35048
[13] J. Mierczyński, On a generic behavior in strongly cooperative differential equations, Colloquia Mathematica Societatis János Bolyai Vol. 53, North-Holland, 1990, 402–406. · Zbl 0705.34027
[14] J. Mierczyński, Flows on ordered bundles, preprint.
[15] X. Mora, Semilinear problems define semiflows on C k spaces, Trans. Amer. Math. Soc. 278 (1983), 1–55. · Zbl 0525.35044
[16] V. I. Oseledec, A multiplicative ergodic theorem, Trans. Moscow Math. Soc. 19 (1968), 197–231.
[17] P. Poláčik, Convergence in smooth strongly monotone flows defined by semilinear parabolic equations, J. Diff. Eq. 79 (1989), 89–110. · Zbl 0684.34064
[18] P. Poláčik, Generic properties of strongly monotone semiflows defined by ordinary and parabolic differential equations, Colloquia Mathematica Societatis János Bolyai Vol. 53, North-Holland, 1990, 402–406.
[19] P. Poláčik, Imbedding of any vector field in scalar semilinear parabolic equation, Proc. Amer. Math. Soc., to appear.
[20] P. Poláčik & I. Tereščák, in preparation.
[21] D. Ruelle, Analyticity properties of the characteristic exponents of random matrix products, Advances Math. 32 (1979), 68–80. · Zbl 0426.58018
[22] H. L. Smith & H. R. Thieme, Quasi convergence and stability for order-preserving semiflows, SIAM J. Math. Anal. 21 (1990), 673–692. · Zbl 0704.34054
[23] H. L. Smith & H. R. Thieme, Convergence for strongly order-preserving semiflows, SIAM J. Math. Anal., 22 (1991), 1081–1101. · Zbl 0739.34040
[24] P. Takáč, Convergence to equilibrium on invariant d-hypersurfaces for strongly increasing discrete-time dynamical systems, J. Math. Anal. Appl. 148 (1990), 223–244. · Zbl 0744.47037
[25] P. Takáč, Domains of attraction of generic {\(\omega\)}-limit set for strongly monotone semiflows, Z. Anal. Anwendungen, to appear. · Zbl 0764.58019
[26] P. Takáč, Asymptotic behavior of strongly monotone time-periodic dynamical processes with symmetry, J. Diff. Eq., to appear. · Zbl 0805.58055
[27] P. Takáč, Linearly stable subharmonic orbits in strongly monotone time-periodic dynamical systems, Proc. Amer. Math. Soc., to appear. · Zbl 0755.34039
[28] P. Takáč, Domains of attraction of generic {\(\omega\)}-limit sets for strongly monotone discrete-time semigroups, J. reine angew. Math., to appear. · Zbl 0729.54022
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.